It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Jeanne M on November 21, 1999 at 11:13:43:

In Reply to: Hives too! posted by Sara on October 21, 1999 at 18:38:24:

Hi. I agree - it would be a good idea to get tested for allergies by an allergist. That way you
will know what you are dealing with and whether it is your cat or not. However it could be your
cat - if you are prone to getting allergies, the
more you are exposed to the allergen, the more
your body has a chance to prepare for what
it perceives as a threat. I started getting allergies in my thirties, and now at 43 I get hives.
Anyway, as to your other question, yes there are
stronger antihistamines out there - atarax is one
and doxepin can help for sleeping at night (it
is an anti-depressant that just happens to have
an antihistamine effect) But if it is the cat that
is causing the problem, you have the risk that
your hives will get worse or you will get other
symptoms, even if you are on the meds. I love
cats too, but an allergy to a cat would be much
easier to control than say an allergy to pollens
and molds (which is what I have). I hope I was
helpful and I wish you the very best. Jeanne M.
: Just this past summer I broke out into hives. I got a new cat and I think that he is what is causing me
: to break out. The thing is, is that I have lived with cats all my life and I don't understand why I would have
: such a reaction to him. I have seen an allergist and now I am zyrtec, but it hasn't helped.
: If anyone can help I would like to know if there is anything stronger than that or if anyone has experienced this
: I don't want to have to give him up. Can anyone help me????? I am in desperate need.
: Thanks


Follow Ups

All times are GMT -7. The time now is 10:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!